Cryan, M., Dyer, M., Müller, H. et al. (1 more author) (2008) Random walks on the vertices of transportation polytopes with constant number of sources. Random Structures and Algorithms, 33 (3). pp. 333-355. ISSN 1042-9832
Abstract
We consider the problem of uniformly sampling a vertex of a transportation polytope with m sources and n destinations, where m is a constant. We analyze a natural random walk on the edge-vertex graph of the polytope. The analysis makes use of the multicommodity flow technique of Sinclair [Combin Probab Comput 1 (1992), 351-370] together with ideas developed by Morris and Sinclair [SIAM J Comput 34 (2004), 195-226] for the knapsack problem, and Cryan et al. [SIAM J Comput 36 (2006), 247-278] for contingency tables, to establish that the random walk approaches the uniform distribution in time nO(m2).
Metadata
Item Type: | Article |
---|---|
Authors/Creators: |
|
Keywords: | transportation polytope • random walk • rapid mixing |
Dates: |
|
Institution: | The University of Leeds |
Academic Units: | The University of Leeds > Faculty of Engineering & Physical Sciences (Leeds) > School of Computing (Leeds) |
Funding Information: | Funder Grant number MRT Network ADONET of the European Community Grant Number: MRTN-CT-2003-504438 EPSRC Grant Number: GR/S76175 |
Depositing User: | Mrs Yasmin Aziz |
Date Deposited: | 18 Nov 2008 12:11 |
Last Modified: | 18 Jun 2015 17:26 |
Published Version: | http://dx.doi.org/10.1002/rsa.2022 |
Status: | Published |
Publisher: | John Wiley |
Refereed: | Yes |
Identification Number: | 10.1002/rsa.20222 |
Open Archives Initiative ID (OAI ID): | oai:eprints.whiterose.ac.uk:4920 |